MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD ZILVER 635 BILIARY SELF EXPANDING METAL STENT; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Model Number G50621
Medical Device Problem Codes Break (1069); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Pma/510(k) # k163018.Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event: user advanced the stent through olympus tjf-260 endoscope and wire guide to common bile duct and passed the stricture area to desired position, user ready to deploy the stent, use remove the red safty lock, but found out the sheath cannot be pulled and the stent cannot be deployed.User retracted the stent from endoscope and changed to another same rpn device to complete the procedure.Patient outcome: "a section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence." patient/event info - notes: 1.What is the reorder number of the wire guide used with this device? acro-35-480 acro-35-480 2.If not with the device in question, how was the procedure finished? with another rpn device to complete the procedure for complaints occurring during use (once in contact with endoscope) also ask: 3.Had a sphincterotomy been performed prior to this occurrence? yes 4.Had dilation of the obstructed area been performed prior to this occurrence? yes 5.What is the endoscope manufacturer and model number that was used? olympus tjf-260 tjf-260 6.Please describe the location in the body where the stent was to be placed.Common bile duct 7.Was resistance encountered when advancing the wire guide through the obstructed area? no.8.Was resistance encountered when advancing the stent and introducer through the obstructed area? no.9.Was the introducer advanced through the side of a previously placed stent? yes 10.Please estimate amount of time the stent was in place prior to this occurrence.None 11.Did any section of the device detach inside the endoscope or patient? no.Updated on 13jun2024 tp are images of the device or procedure available? no 2.At what stage of the procedure did the complaint occur? during stent placement 3.Was balloon dilation performed prior to use of the stent device? yes 4.What was the length and diameter of the stricture?3cm long, 0.3cm diameter 3cmx0.3cm 5.Was the product inspected for kinks or damage before use? yes 6.What was the position of the elevator during deployment? open 7.Was the delivery system tracked around a tight angle in the patient anatomy or around a tight angle in an endoscope? yes 8.Was the device flushed through both flushing ports before the procedure, as per ifu? yes 9.Was the red safety lock removed before inserting the delivery system? no 10.Was the red safety lock removed before stent deployment? yes 11.Was the patient's anatomy tortuous? no.12.Did the patient exhibit altered anatomy? no 13.If yes, please specify the type of altered anatomy: 14.Did the patient have any pre-existing conditions? no information provided 15.If yes, please state the specific condition(s): 16.Was there resistance felt passing the delivery system through the stricture? yes 17.If yes, how did the physician deal with this resistance? dilation 18.Was any damage noted on the wire guide before, during or after the procedure? no 19.Did the tip of the delivery system cross the target location? yes 20.Was the handle pulled toward the hub during deployment? yes 21.Was the delivery system pushed during deployment? no 22.Was the stent being placed through the side wall of a previously placed stent? no 23.Was the stent deployed smoothly / without resistance? no 24.Was the stent fully deployed before removing the delivery system from the patient? no information provided 25.Did any part of the product snag/get caught on the stent when removing the delivery system? no information provided 26.Was post-dilation performed after the placement of the stent? no information provided 27.Did the patient require any additional procedures as a result of this event? no 28.If yes, what intervention was required? n/a 29.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a 30.Were any other defects (other than the complaint issue) observed on the delivery system prior to return? yes 31.32.If yes, please specify what other defect(s) were observed: metal wire of stent penetrated the sheath.
 
Event or Problem Description
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 20 may 2025 as the complaint no longer meets the description of a reportable incident because the failure mode applied was "deployment force is too high, user cannot pull back the handle towards the hub to deploy the stent" which is a low risk failure mode indicating no potential for serious injury if the malfunction were to recur and no reporting malfunction precedence exists for this complaint event for this product family.Fda mdr reporting not required: the event does not meet the criteria of an fda ¿serious injury¿ report or ¿malfunction¿ report as per fda guidelines ¿medical device reporting for manufacturers (2016)¿.No reporting malfunction precedence exists for this complaint event for this product family.No risk of failure mode indicates no potential for serious injury if the malfunction were to recur.No adverse effect to the patient was reported as occurring.
 
Additional Manufacturer Narrative
Supplemental report is being submitted as a cancellation report following the completion of the investigation on 20 may 2025 as the complaint no longer meets the description of a reportable incident because the failure mode applied was "deployment force is too high, user cannot pull back the handle towards the hub to deploy the stent" which is a low risk failure mode indicating no potential for serious injury if the malfunction were to recur and no reporting malfunction precedence exists for this complaint event for this product family.Device evaluation 1 unit of lot c1939908 of zilbs-635-10-6 was returned opened in its original packaging.The device related to this occurrence underwent a laboratory evaluation on 19 june 2024 and further lab re-evaluations on 03 jul 2024 and 01 oct 2024.Crinkling observed on outer sheath approximately 58cm to 60cm from handle.Slight kink/crinkling observed at 29.5cm from white distal tip.Damage noted to white distal tip.Fraying observed on outer sheath by yellow pusher approximately 8cm to 10.5cm from white distal tip.Device unable to be flushed.Attempted to pull handle back but unable to do so.Unable to manually deploy stent by attempting to remove inner catheter.Stent appears to be embedded in the outer sheath but no damage to the stent can be observed.The reported failure was observed.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the notes section of the instructions for use, ifu0065 which accompanies this device instructs the user to; "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.There is no evidence to suggest that the customer did not follow the instructions for use (ifu0065).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause for the customer complaint could not be determined as circumstances of use cannot be replicated in the laboratory.A possible root cause could be attributed to biological matter/bile hardened around the stent causing it to become stuck which in turn may had led to the difficulty encountered by the user pulling the handle towards the hub and resulting in the stent not being able to deploy and which was also observed during the lab evaluations.The force involved with trying to get the stent to deploy could potentially have caused the crinkling/fraying on the outer sheath and damage to the white distal tip also observed during the lab evaluations.Summary: complaint is confirmed based on visual and/or functional inspection.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.User retracted the stent from endoscope and changed to another same rpn device to complete the procedure.Complaints of this nature will continue to be monitored for similar event.

Brand Name
ZILVER 635 BILIARY SELF EXPANDING METAL STENT
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
061334440
MDR Report Key19610516
Report Number3001845648-2024-00290
Device Sequence Number6236996
Product Code FGE
UDI-Device Identifier10827002506210
UDI-Public(01)10827002506210(17)250506(10)C1939908
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K163018
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/06/2025
Device Model NumberG50621
Device Catalogue NumberZILBS-635-10-6
Device Lot NumberC1939908
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/17/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date03/04/2024
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/29/2024
Supplement Date Received by Manufacturer05/29/2024
Initial Report FDA Received Date06/25/2024
Supplement Report FDA Received Date06/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/06/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexMale
Patient Weight61 KG